Alert archive / Michigan / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 53, NWS Grand Rapids, MI

August 17, 2015Kalamazoo County, Van Buren County, Michigan

NWS Grand Rapids, MI issued this severe thunderstorm warning at Aug 17, 2015, 5:02 PM EDT for Kalamazoo County, Van Buren County, Michigan. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 17, 2015, 5:02 PM EDT (21:02 UTC)
Expired
Aug 17, 2015, 5:32 PM EDT
In force
30 min
Issued by
NWS Grand Rapids, MI
Area
Storm-based polygon
Hail
1.75 in
Wind
50.0 mph

Counties Kalamazoo County, MI, Van Buren County, MI

The radar

The Grand Rapids radar (KGRR), 77 km from the middle of the area, began a volume at 21:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 9.0 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2015-08-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 265 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2015-08-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -45 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
265 J/kg
Mixed-layer CIN
-51 J/kg
Mixed-layer LCL
976 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
-45 m²/s²
0-3 km storm-relative helicity
-57 m²/s²
Significant tornado parameter
-0.1
Supercell composite
-0.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

208 
WUUS53 KGRR 172102
SVRGRR
MIC077-159-172145-
/O.NEW.KGRR.SV.W.0053.150817T2102Z-150817T2145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
502 PM EDT MON AUG 17 2015

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN KALAMAZOO COUNTY IN SOUTHWESTERN MICHIGAN...
  SOUTHEASTERN VAN BUREN COUNTY IN SOUTHWESTERN MICHIGAN...

* UNTIL 545 PM EDT

* AT 502 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER LAWTON...
  MOVING NORTHEAST AT 10 MPH.

  HAZARD...GOLF BALL SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT 
           DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. 

* LOCATIONS IMPACTED INCLUDE...
  KALAMAZOO...           PORTAGE...             PAW PAW...
  EASTWOOD...            WESTWOOD...            MATTAWAN...
  LAWTON...              ALAMO...               PARCHMENT...
  MENTHA...              OSHTEMO...             COMSTOCK...
  COOPER...              

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4220 8602 4242 8573 4242 8566 4224 8546
      4207 8584 4207 8587
TIME...MOT...LOC 2102Z 238DEG 7KT 4218 8587 

HAIL...1.75IN
WIND...<50MPH
 
$$

NJJ
1 follow-up statement
771 
WWUS53 KGRR 172132
SVSGRR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
532 PM EDT MON AUG 17 2015

MIC077-159-172142-
/O.CAN.KGRR.SV.W.0053.000000T0000Z-150817T2145Z/
KALAMAZOO MI-VAN BUREN MI-
532 PM EDT MON AUG 17 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN KALAMAZOO AND
SOUTHEASTERN VAN BUREN COUNTIES IS CANCELLED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 4220 8602 4242 8573 4242 8566 4224 8546
      4207 8584 4207 8587
TIME...MOT...LOC 2129Z 238DEG 7KT 4221 8580 

$$

NJJ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 17, 3:25 PM EDT, 1 hour 37 minutes earlier.

Area forecast discussion, Aug 17, 3:25 PM EDT, 1 hour 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
325 PM EDT MON AUG 17 2015

LATEST UPDATE...
SYNOPSIS/SHORT TERM/LONG TERM/HYDRO/MARINE

.SYNOPSIS...
ISSUED AT 325 PM EDT MON AUG 17 2015

SOUTHWEST LOWER MICHIGAN WILL SEE UNSETTLED WEATHER CONDITIONS RIGHT
ON INTO WEDNESDAY NIGHT. WAVES OF SHOWERS AND STORMS WILL BE
POSSIBLE THROUGH WEDNESDAY NIGHT...ALTHOUGH IT WILL NOT BE RAINING
THE ENTIRE TIME. THE BIGGEST CONCERN WILL BE ON WEDNESDAY AS A
STRONG FRONT WOULD COME THROUGH. THE STRENGTH OF THE STORMS WITH
THIS FRONT IS STILL IN QUESTION...BUT SOME SEVERE STORMS WILL BE
POSSIBLE.

AFTER THE FRONT MOVES THROUGH EARLY WEDNESDAY NIGHT...MUCH COOLER
AIR WILL FILTER INTO THE AREA ALONG WITH DRIER CONDITIONS.
CONDITIONS WILL BE WINDY ON WEDNESDAY NIGHT AND THURSDAY AS THE
COLDER AIR MOVES IN.

&&

.SHORT TERM...(THIS EVENING THROUGH WEDNESDAY NIGHT)
ISSUED AT 325 PM EDT MON AUG 17 2015

OUR FOCUS OF THE SHORT TERM PORTION OF THE FCST IS ON CONVECTIVE
TRENDS THROUGH THE PERIOD...WITH A BIGGER FOCUS ON WED AS THE
STRONGER FRONT MOVES THROUGH.

WE ARE SEEING SCATTERED STORMS DEVELOPING AS EXPECTED ACROSS THE SE
PORTION OF THE AREA THIS AFTERNOON. THESE ARE DEVELOPING WHERE CAPES
OF OVER 1500 J/KG ARE IN PLACE WHERE THE BOUNDARY AT THE EDGE OF THE
LAKE SHADOW AND WHERE A WEAK SHORT WAVE ARE ALL OVERLAPPING EACH
OTHER. WE CONTINUE TO THINK THAT THESE STORMS SHOULD STAY SUB-SEVERE
WITH WEAK DEEP LAYER SHEAR IN PLACE. SOME SMALL HAIL...WIND GUSTS UP
TO 40 MPH...AND LOCALLY HEAVY DOWNPOURS ARE EXPECTED.

WE ARE THEN THINKING THAT THE NEXT WAVE OF SHOWERS/STORMS WILL
AFFECT THE NW HALF OF THE CWFA LATER TONIGHT AND THE FIRST HALF OF
WED. THIS WILL COME VIA A SHORT WAVE THAT IS CURRENTLY MOVING INTO
CENTRAL IA. THIS SHORT WAVE WILL CONTINUE EAST THIS AFTERNOON...AND
TAKE A SLIGHT TURN TO THE NE TONIGHT AS THE MAIN UPPER LOW BECOMES
ESTABLISHED ACROSS CENTRAL CANADA. SEVERE WX IS NOT EXPECTED WITH
THIS WAVE AS IT WILL NOT HAVE MUCH INSTABILITY TO WORK WITH AND
DEEP LAYER SHEAR WILL CONTINUE TO BE LACKING.

THE CONVECTION ON TUE MORNING WITH THE WAVE WILL MOVE OUT DURING THE
EARLY AFTERNOON HOURS. WE SHOULD SEE SOMEWHAT OF A LULL IN
SHOWERS/STORMS WITH SOME SEMBLANCE OF SUBSIDENCE SETTLING IN BEHIND
THE WAVE. WE COULD DESTABILIZE A BIT IN THE AFTERNOON IF WE CAN SEE
SOME SUN POKE OUT. THE FLOW WILL BECOME MAINLY SSE...SO MOST AREAS
WILL HAVE AT LEAST A CHC OF A SHOWER/STORM IN THE AFTERNOON.

WE SHOULD SEE MORE SHOWERS AND STORMS MAKE THEIR WAY INTO THE AREA
LATE TUE NIGHT/EARLY WED MORNING. THIS IS WHEN WE WILL SEE THE 40
KNOT LLJ AND ASSOCIATED BETTER MOISTURE TRANSPORT AHEAD OF THE
INCOMING SYSTEM MOVE INTO THE AREA. HOW FAR EAST THIS PCPN MAKES IT
WILL HAVE RAMIFICATIONS ON THE SEVERE THREAT FOR WED.

THE SEVERE THREAT FOR WED THAT HAS BEEN ADVERTISED OVER THE PAST
COUPLE OF DAYS REMAINS POSSIBLE...BUT UNCERTAIN. OBVIOUSLY WE HAVE A
ANOMALOUSLY STRONG SYSTEM FOR MID/LATE AUGUST COMING IN ACROSS THE
AREA. THE PROBLEM LOOKS TO BE WHETHER WE CAN DESTABILIZE
SUFFICIENTLY HERE FOR A BIG THREAT...OR IF THE POTENTIAL MORNING
PCPN WILL LIMIT THE POTENTIAL.

THE FRONT LOOKS TO COME THROUGH IN THE EARLY EVENING HOURS...HOWEVER
A PRE-FRONTAL TROUGH LOOKS TO MOVE THROUGH EARLY IN THE AFTERNOON.
DEEP LAYER SHEAR IS LIMITED INITIALLY...UNTIL CLOSER TO THE FRONTAL
PASSAGE. RIGHT NOW...LOCATIONS TOWARD U.S.-127 AND EAST HAVE THE
BEST OPPORTUNITY WHERE PCPN MAY NOT IMPACT INSTABILITY EARLY AND
CONVECTION COULD GET STRONGER THERE LATE IN THE AFTERNOON.

.LONG TERM...(THURSDAY THROUGH MONDAY)
ISSUED AT 325 PM EDT MON AUG 17 2015

THE LONG TERM WILL BEGIN ON THE COOL SIDE WITH HIGHS IN THE MID 70S
AND COMFORTABLE DEWPOINTS IN THE LOWER 50S AS HIGH PRESSURE BUILDS
INTO THE GREAT LAKES BEHIND THE DEPARTING COLD FRONT. A GRADUAL WARM
UP WILL BEGIN FRIDAY AS HIGH DRIFTS EAST AND SOUTH WINDS DEVELOP.
TEMPS WILL BE BACK IN THE 80S BY FRIDAY AND SATURDAY.

RAIN CHANCES WILL INCREASE SATURDAY NIGHT AND SUNDAY WHEN ANOTHER
COLD FRONT MOVES OVER THE WESTERN GREAT LAKES. SATURDAY NIGHT MAY
WELL END UP BEING DRY AS MODEL TRENDS HAVE BEEN TO SLOW DOWN THE
EASTWARD MOVEMENT OF THE COLD FRONT. BUT THAT ALSO MEANS THAT THE
PCPN MAY LINGER INTO MONDAY.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON)
ISSUED AT 206 PM EDT MON AUG 17 2015

SCATTERED SHOWERS/STORMS ARE BEGINNING TO DEVELOP AND WILL
CONTINUE INTO EARLY EVENING BEFORE THEY DISSIPATE. WE HAVE A VCTS
COMMENT IN MOST OF THE TAFS TO ACCOUNT FOR THIS...BUT IT/S
POSSIBLE THAT A STORM COULD OCCUR AT THE AIRPORT.

SOME FOG IS EXPECTED OVERNIGHT LEADING TO MVFR CONDITIONS BUT WILL
BURN OFF BY MID MORNING. SCATTERED STORMS EXPECTED AGAIN TUESDAY
AFTERNOON.

&&

.MARINE...
ISSUED AT 325 PM EDT MON AUG 17 2015

OUR MAIN MARINE WEATHER CONCERN WILL BE THE STRONGER WINDS PICKING
UP AHEAD OF THE INCOMING FRONT LATE TUE NIGHT AND WED...AND THEN
ESPECIALLY BEHIND THE FRONT LATER WED AND THU. WE ARE LOOKING AT
SOLID SMALL CRAFT ADVISORY CONDITIONS DURING THIS PERIOD...AND
POTENTIALLY EVEN SOME GALES WED NIGHT AND THU AS THE COLD AIR COMES
IN WITH THE ANOMALOUSLY STRONG SYSTEM. A HIGH SWIM RISK WILL COME
WITH THAT ALSO.

&&

.HYDROLOGY...
ISSUED AT 325 PM EDT MON AUG 17 2015

WITH SEVERAL ROUNDS OF RAIN AND THUNDERSTORMS LIKELY THROUGH
WEDNESDAY... THERE ARE SOME HEAVY RAINFALL CONCERNS. DEEP
SOUTHWESTERLY FLOW AHEAD OF AN ORGANIZING MIDWEST LOW WILL TRANSPORT
PLENTY OF ATMOSPHERIC MOISTURE TOWARD OUR AREA. THUNDERSTORMS
TUESDAY AND WEDNESDAY COULD BE EFFICIENT RAINFALL PRODUCERS AS
PRECIPITABLE WATER VALUES REACH 1.5 TO 2.0 INCHES. THERE IS A GOOD
CHANCE THE ENTIRE AREA WILL SEE APPRECIABLE RAINFALL AMOUNTS... WITH
BASIN-AVERAGE VALUES AROUND AN INCH. IN REALITY... RAINFALL WILL NOT
BE DISTRIBUTED EVENLY... SO SOME LOCALITIES MAY SEE EXCESSIVE
RAINFALL AMOUNTS IF STORMS PERSIST.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LM...NONE.
&&

SYNOPSIS...NJJ
SHORT TERM...NJJ
LONG TERM...04
AVIATION...04
HYDROLOGY...CAS
MARINE...NJJ
Hazardous weather outlook, Aug 17, 11:20 AM EDT, 5 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1120 AM EDT MON AUG 17 2015

MIZ037>040-043>046-050>052-056>059-064>067-071>074-180930-
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
1120 AM EDT MON AUG 17 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE POSSIBLE FROM THIS AFTERNOON INTO
TONIGHT. SEVERE WEATHER IS NOT EXPECTED...BUT STORMS WILL BE CAPABLE
OF WIND GUSTS OF AROUND 40 MPH...SMALL HAIL...LOCALLY HEAVY RAIN AND
LIGHTNING. THE BEST CHANCE OF STORMS WILL BE SOUTHEAST OF A LINE
FROM SOUTH HAVEN TO THE MT. PLEASANT/ALMA AREA.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THUNDERSTORMS ARE FORECAST FROM TUESDAY THROUGH WEDNESDAY EVENING
WITH THE THREAT OF SEVERE WEATHER A POSSIBILITY ON WEDNESDAY.
STORMS ON WEDNESDAY WILL HAVE THE POTENTIAL TO PRODUCE DAMAGING
WINDS...LARGE HAIL AND TORRENTIAL RAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE POSSIBLE ON WEDNESDAY.

LMZ844>849-180930-
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
1120 AM EDT MON AUG 17 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE POSSIBLE OVER LAKE MICHIGAN FROM THIS
AFTERNOON INTO TONIGHT. SEVERE WEATHER IS NOT EXPECTED. THE MAIN
THREAT TO MARINERS WILL BE LIGHTNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THUNDERSTORMS WILL REMAIN A POSSIBILITY TUESDAY INTO WEDNESDAY
OVER LAKE MICHIGAN...WITH THE LIKELIHOOD OF STORMS INCREASING INTO
WEDNESDAY. SEVERE WEATHER IS A POSSIBILITY WEDNESDAY WITH THE
STRONGER STORMS CAPABLE OF DAMAGING WINDS AND LARGE HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE POSSIBLE ON WEDNESDAY.

DUKE NJJ

In the hours before

Special weather statement, Aug 17, 3:00 PM EDT, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
300 PM EDT MON AUG 17 2015

MIZ051-052-057>059-064>067-071>074-172100-
INGHAM MI-EATON MI-VAN BUREN MI-ALLEGAN MI-CLINTON MI-IONIA MI-
GRATIOT MI-BARRY MI-KENT MI-CALHOUN MI-JACKSON MI-MONTCALM MI-
KALAMAZOO MI-
300 PM EDT MON AUG 17 2015

...SIGNIFICANT WEATHER ADVISORY...

AT 257 PM EDT...DOPPLER RADAR WAS TRACKING SOME LOCALLY STRONGER
STORMS SOUTHEAST OF A LINE FROM SOUTH HAVEN TO ALMA. THESE STORMS
ARE MOVING TO THE NORTHEAST AT ABOUT 10 MPH.

HAIL UP PENNY SIZE...WIND GUSTS UP TO 40 MPH...AND LOCALLY HEAVY
DOWNPOURS WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
LANSING...             KALAMAZOO...           BATTLE CREEK...
PORTAGE...             JACKSON...             IONIA...
ALMA...                CHARLOTTE...           ALBION...
MASON...               ST. JOHNS...           HASTINGS...
MARSHALL...            EATON RAPIDS...        ALLEGAN...
SOUTH HAVEN...         PORTLAND...            PLAINWELL...
LOWELL...              PAW PAW...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WITH THESE STORMS. DO NOT
DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4207 8622 4224 8622 4224 8636 4237 8629
      4346 8458 4346 8437 4279 8437 4278 8416
      4207 8413
TIME...MOT...LOC 1857Z 233DEG 2KT 4223 8534

NJJ
Local storm report, Aug 17, 3:42 PM EDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
342 PM EDT MON AUG 17 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0306 PM     HAIL             1 E SPRINGFIELD         42.32N 85.22W
08/17/2015  M0.50 INCH       CALHOUN            MI   EMERGENCY MNGR

            PEA TO DIME SIZE HAIL. AVENUE A NEAR 20TH
            ST.

&&

EBW
Local storm report, Aug 17, 4:12 PM EDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
412 PM EDT MON AUG 17 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0410 PM     FLOOD            1 N KALAMAZOO           42.29N 85.58W
08/17/2015                   KALAMAZOO          MI   PUBLIC

            PONDING OF WATER IN DOWNTOWN KALAMAZOO. AN
            INCH OR TWO OF WATER OVER THE ROAD. STORM
            DRAINS OVERFLOWING.

&&

EBW
Special weather statement, Aug 17, 4:56 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
456 PM EDT MON AUG 17 2015

MIZ071-072-172200-
VAN BUREN MI-KALAMAZOO MI-
456 PM EDT MON AUG 17 2015

...SIGNIFICANT WEATHER ADVISORY...

AT 455 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
LAWTON...MOVING NORTHEAST AT 15 MPH.

NICKEL SIZE HAIL AND WIND GUSTS AT LEAST 40 MPH WITH SOME DOWNED
TREE LIMBS WILL BE POSSIBLE WITH THIS STORM. HEAVY DOWNPOURS ARE
ALSO EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
KALAMAZOO...           NORTHWESTERN PORTAGE...
PAW PAW...
EASTWOOD...            WESTWOOD...            MATTAWAN...
LAWTON...              RICHLAND...            SOUTH GULL LAKE...
COMSTOCK NORTHWEST...  ALAMO...               PINE GROVE...
PARCHMENT...           GOBLES...              MENTHA...
OSHTEMO...             MIDLAND PARK...        KENDALL...
COMSTOCK...            COOPER...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4222 8599 4242 8585 4242 8530 4207 8585
TIME...MOT...LOC 2055Z 230DEG 15KT 4219 8586

NJJ

The office that day

Everything else NWS Grand Rapids, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 17, 3:00 PM EDTSpecial Weather StatementGRRBarry, Calhoun, Clinton, Eaton, Gratiot, Ingham and 4 more2 hr
Aug 17, 4:49 PM EDTAreal Flood AdvisoryGRRKalamazoo, Van Buren6 hr
Aug 17, 4:56 PM EDTSpecial Weather StatementGRRKalamazoo64 min
Aug 17, 5:52 PM EDTSpecial Weather StatementGRRVan Buren53 min
Aug 17, 6:26 PM EDTSpecial Weather StatementGRRVan Buren64 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.